Skip to main content



We determine sufficient criteria for the prime spectrum of an ambiskew polynomial algebra R over an algebraically closed field 𝕂 to be akin to those of two of the principal examples of such an algebra, namely the universal enveloping algebra U(sl2) (in characteristic 0) and its quantization Uq(sl2) (when q is not a root of unity). More precisely, we determine sufficient criteria for the prime spectrum of R to consist of 0, the ideals (z βˆ’ Ξ»)R for some central element z of R and all Ξ» ∈ 𝕂, and, for some positive integer d and each positive integer m, d height two prime ideals P for which R/P has Goldie rank m.

Hide All
1. Bavula, V. V., Generalized Weyl algebras and their representations, Algebra iAnal. 4 (3) (1992), 75–97; English transl. in St. Petersburg Math. J. 4 (1993), 71–92.
2. Bavula, V. V., Filter dimension of algebras and modules, a simplicity criterion for generalized Weyl algebras, Commun. Algebra 24 (1996), 1971–1992.
3. Brown, K. A. and Goodearl, K. R., Lectures on algebraic quantum groups, Advanced courses in mathematics – CRM Barcelona (BirkhΓ€user, Basel, Boston, Berlin, 2002).
4. Chatters, A. W., Non-commutative unique factorization domains, Math. Proc. Camb. Philos. Soc. 95 (1) (1984), 49–54.
5. Dixmier, J., Enveloping algebras, Graduate studies in mathematics, vol. 11 (American Mathematical Society, Providence, RI, 1996).
6. Fish, C. D. and Jordan, D. A., Connected quantized Weyl algebras and quantum cluster algebras, J. Pure Appl. Algebra (2017), DOI:10.1016/j.jpaa2017.09.019.
7. Jordan, D. A., Iterated skew polynomial rings and quantum groups, J. Algebra 174 (1993), 267–281.
8. Jordan, D. A., Height one prime ideals of certain iterated skew polynomial rings, Math. Proc. Camb. Philos. Soc. 114 (1993), 407–425.
9. Jordan, D. A., Primitivity in skew Laurent polynomial rings and related rings, Math. Z. 213 (1993), 353–371.
10. Jordan, D. A., Down-up algebras and ambiskew polynomial rings, J. Algebra 228 (2000), 311–346.
11. Jordan, D. A. and Wells, I. E., Invariants for automorphisms of certain iterated skew polynomial rings, Proc. Edinb. Math. Soc. 39 (1996), 461–472.
12. Jordan, D. A. and Wells, I. E., Simple ambiskew polynomial rings, J. Algebra 382 (2013), 46–70.
13. McConnell, J. C. and Pettit, J. J., Crossed products and multiplicative analogues of Weyl algebras, J. Lond. Math. Soc. 38 (2) (1988), 47–55.
14. McConnell, J. C. and Robson, J. C., Noncommutative noetherian rings, (Wiley, Chichester, 1987).
15. Smith, S. P., A class of algebras similar to the enveloping algebra of sl(2, β„‚), Trans. Amer. Math. Soc. 322 (1990), 285–314.
16. Terwilliger, P. and Worawannotai, C., Augmented down-up algebras and uniform posets, Ars Math. Contemp. 6 (2) (2013), 409–417.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Glasgow Mathematical Journal
  • ISSN: 0017-0895
  • EISSN: 1469-509X
  • URL: /core/journals/glasgow-mathematical-journal
Please enter your name
Please enter a valid email address
Who would you like to send this to? *

MSC classification


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed